Alert archive / Colorado / Wind Advisories in 2017
Wind Advisory 9, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Oct 3, 2017, 1:38 PM MDT for 4 counties in Colorado. It took effect at Oct 4, 2017, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 1:38 PM MDT (19:38 UTC)
- In effect from
- Oct 4, 2017, 10:00 AM MDT
- Expired
- Oct 4, 2017, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 128 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WWUS75 KGJT 031938 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 138 PM MDT Tue Oct 3 2017 COZ001-002-040600- /O.NEW.KGJT.WI.Y.0009.171004T1600Z-171005T0000Z/ Lower Yampa River Basin-Central Yampa River Basin- 138 PM MDT Tue Oct 3 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT WEDNESDAY... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from 10 AM to 6 PM MDT Wednesday. * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will become breezy Wednesday morning with strongest winds expected late Wednesday morning through early Wednesday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
5 follow-up statements
670 WWUS75 KGJT 040525 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 1125 PM MDT Tue Oct 3 2017 COZ001-002-041330- /O.CON.KGJT.WI.Y.0009.171004T1600Z-171005T0000Z/ Lower Yampa River Basin-Central Yampa River Basin- 1125 PM MDT Tue Oct 3 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT WEDNESDAY... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will become breezy Wednesday morning with strongest winds expected late Wednesday morning through early Wednesday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
303 WWUS75 KGJT 041011 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 411 AM MDT Wed Oct 4 2017 COZ001-002-041815- /O.CON.KGJT.WI.Y.0009.171004T1600Z-171005T0000Z/ Lower Yampa River Basin-Central Yampa River Basin- 411 AM MDT Wed Oct 4 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...The strongest winds will develop late this morning and persist through early this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
660 WWUS75 KGJT 041530 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 930 AM MDT Wed Oct 4 2017 COZ008-041800- /O.NEW.KGJT.FG.Y.0019.171004T1530Z-171004T1800Z/ Central Colorado River Basin- 930 AM MDT Wed Oct 4 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON MDT TODAY... The National Weather Service in Grand Junction has issued a Dense Fog Advisory, which is in effect until noon MDT today. * LOCATIONS INCLUDE...Eagle, Edwards, Glenwood Springs, and Carbondale. * VISIBILITIES...Down to quarter mile at times between Dotsero, Gypsum and Eagle. * TIMING...Areas of dense fog continues through noon. * IMPACTS...Expect reduced visibilities and slick road conditions in localized dense fog, creating hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ COZ001-002-042330- /O.CON.KGJT.WI.Y.0009.171004T1600Z-171005T0000Z/ Lower Yampa River Basin-Central Yampa River Basin- 930 AM MDT Wed Oct 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...The strongest winds will develop late this morning and persist through early this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
156 WWUS75 KGJT 041750 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 1150 AM MDT Wed Oct 4 2017 COZ008-041900- /O.EXP.KGJT.FG.Y.0019.000000T0000Z-171004T1800Z/ Central Colorado River Basin- 1150 AM MDT Wed Oct 4 2017 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON MDT TODAY... While some patchy fog and low stratus still remains, visibilities have greatly improved over the last hour above critical thresholds, with the fog and stratus deck is slowly lifting. Therefore, will allow the Dense Fog Advisory to expire at noon today. $$ COZ001-002-050000- /O.CON.KGJT.WI.Y.0009.000000T0000Z-171005T0000Z/ Lower Yampa River Basin-Central Yampa River Basin- 1150 AM MDT Wed Oct 4 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Gusty winds will persist through early this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
165 WWUS75 KGJT 042359 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 559 PM MDT Wed Oct 4 2017 COZ001-002-050100- /O.EXP.KGJT.WI.Y.0009.000000T0000Z-171005T0000Z/ Lower Yampa River Basin-Central Yampa River Basin- 559 PM MDT Wed Oct 4 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds have lightened considerably so the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Oct 3, 11:40 AM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 3, 11:40 AM MDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service GRAND JUNCTION CO 1140 AM MDT Tue Oct 3 2017 .UPDATE... Issued at 929 AM MDT Tue Oct 3 2017 Fog is lifting/has lifted across the area while most temperatures have reached above freezing. For that reason, dropped the dense fog advisory and freeze warning. Still looks like a nice warm-up in store tomorrow and Thursday. Rest of the forecast looks good. && .SHORT TERM...(Today through Wednesday) Issued at 449 AM MDT Tue Oct 3 2017 Conditions have stabilized overnight with dense fog developing in many areas. The dense fog is expected to break up around 10am this morning, paving the day to a sunny day with temperatures a few degrees below normal across NE Utah and NW Colorado, but a few degrees warmer than normal across the Four Corners region as southerly flow develops. A closed low splitting off from the parent low trekking across the Great Lakes region will plant itself over Nevada during the next couple of days. Southwest winds will drastically increase aloft on Wednesday as this -20C cold core H5 low interacts with the high pressure centered over Texas. The most impressive part of this southwest flow increasing is how warm forecast guidance is bringing much of area for max temps on Wednesday. In the low 80s for many low valleys with temperatures in the mountains downright pleasant in the 50s and 60s. With the increased southwest flow, moisture will increase over the San Juans and southwestern Colorado valleys Wednesday bringing a chance for afternoon/evening showers and thunderstorms. Decent forecast CAPE, but lapse rates on the lower side due to increased cloud cover. .LONG TERM...(Wednesday night through Monday) Issued at 449 AM MDT Tue Oct 3 2017 The closed low over the Great Basin will continue filling and slowly lifting to the northeast Wednesday night and Thursday. Even so, from Wednesday night through Thursday night the forecast area is trapped between this low and strong high pressure sliding west over Texas. Initially plenty of moisture rotates along the west side of the Texas ridge and flowing north thru New Mexico and eastern CO. The GFS indicates light precipitation possible over the Durango and Pagosa Springs areas and the eastern portion of the San Juan mountains Thursday and Thursday night. By Friday the western closed low will be centered over eastern Montana according to the GFS and ECMWF. The 500 mb troughline associated with the closed low should be moving into eastern Utah. Its weak cold front may drag through the forecast area Friday morning. This front appears dry and helps push to the east the moisture over the Continental Divide. After the troughline passes Friday afternoon, northwest flow aloft and much drier air will flow over the area through next weekend. Sunday night and Monday: the next trough drops south from Canada into the northern Rockies. A strong jet settles over the area with this next trough which could bring stronger west winds Monday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1135 AM MDT Tue Oct 3 2017 The only TAF site with any concern today is KEGE (Eagle) as low clouds continue to hang around. MVFR conditions have been reported all morning due to low cigs and visibilities. The airport should break out in the next 2 to 3 hours giving way to mostly sunny conditions. A few breezes are also being reported over KTEX but only reaching 20 to 25 MPH or so. Tomorrow will bring plenty of VFR conditions with some gusty afternoon winds as the surface pressure gradient tightens. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && UPDATE...TGR SHORT TERM...JAM LONG TERM...JAM AVIATION...TGR
Hazardous weather outlook, Oct 3, 4:50 AM MDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service GRAND JUNCTION CO 450 AM MDT Tue Oct 3 2017 COZ001>014-017>023-UTZ022>025-027>029-041100- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 450 AM MDT Tue Oct 3 2017 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Areas of dense fog will persist through about 10am this morning along many highways of western Colorado including but not limited to I-70...Highway 50 south of Grand Junction...Colorado 133 near Redstone...US 40 in Routt, Daggett and Rio Blanco counties and along highway 85 south of Glenwood Springs. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Southwesterly winds will increase substantially Wednesday and temperatures will increase to 10 degrees above normal. Wind gusts up to 20 to 30 mph will be possible across eastern Utah and western Colorado Wednesday afternoon. Scattered afternoon showers and thunderstorms will be possible across the southwest Colorado mountains Wednesday through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 12:25 AM MDT | Dense Fog Advisory | GJT | Eagle, Garfield, Gunnison, Hinsdale, Mesa, Moffat and 6 more | 8 hr |
Nearby
Wind Advisories in Colorado, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.